Alert archive / Texas / Red Flag Warnings in 2023
Red Flag Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Jan 17, 2023, 11:46 PM CST for 17 counties in Texas. It took effect at Jan 18, 2023, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2023, 11:46 PM CST (05:46 UTC)
- In effect from
- Jan 18, 2023, 12:00 PM CST
- Expired
- Jan 18, 2023, 8:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Fort Worth, TX
Counties Bosque County, TX, Comanche County, TX, Coryell County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hood County, TX, Jack County, TX, Lampasas County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 84 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2693 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
104 WWUS84 KFWD 180546 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 1146 PM CST Tue Jan 17 2023 TXZ100-101-115-116-129-130-141>143-156-181400- /O.UPG.KFWD.FW.A.0001.230118T1800Z-230119T0200Z/ /O.NEW.KFWD.FW.W.0002.230118T1800Z-230119T0200Z/ Young-Jack-Stephens-Palo Pinto-Eastland-Erath-Comanche-Mills- Hamilton-Lampasas- 1146 PM CST Tue Jan 17 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST WEDNESDAY FOR VERY DRY, WARM, AND WINDY CONDITIONS ALONG AND WEST OF A LINE FROM BOWIE TO GRANBURY TO GATESVILLE... The National Weather Service in Fort Worth has issued a Red Flag Warning for very dry, warm, and windy conditions which is in effect from noon to 8 PM CST Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Areas along and west of a line from Bowie to Granbury to Gatesville * TIMING...Noon through 8 PM Wednesday * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Between 15 and 18 percent * TEMPERATURES...Mid 60s to lower 70s * IMPACTS...Any wildfires that develop could be difficult to control and will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical to extreme fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside. Report wild fires to the nearest fire department or law enforcement office. && $$ TXZ091-102-117-131-132-144-157-181400- /O.NEW.KFWD.FW.W.0002.230118T1800Z-230119T0200Z/ Montague-Wise-Parker-Hood-Somervell-Bosque-Coryell- 1146 PM CST Tue Jan 17 2023 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST WEDNESDAY FOR VERY DRY, WARM, AND WINDY CONDITIONS ALONG AND WEST OF A LINE FROM BOWIE TO GRANBURY TO GATESVILLE... The National Weather Service in Fort Worth has issued a Red Flag Warning for very dry, warm, and windy conditions which is in effect from noon to 8 PM CST Wednesday. * AFFECTED AREA...Areas along and west of a line from Bowie to Granbury to Gatesville * TIMING...Noon through 8 PM Wednesday * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Between 15 and 18 percent * TEMPERATURES...Mid 60s to lower 70s * IMPACTS...Any wildfires that develop could be difficult to control and will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical to extreme fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside. Report wild fires to the nearest fire department or law enforcement office. && $$
3 follow-up statements
214 WWUS84 KFWD 181150 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 550 AM CST Wed Jan 18 2023 TXZ091-100>102-115>117-129>132-141>144-156-157-182000- /O.CON.KFWD.FW.W.0002.230118T1800Z-230119T0200Z/ Montague-Young-Jack-Wise-Stephens-Palo Pinto-Parker-Eastland- Erath-Hood-Somervell-Comanche-Mills-Hamilton-Bosque-Lampasas- Coryell- 550 AM CST Wed Jan 18 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING FOR VERY DRY, WARM, AND WINDY CONDITIONS ALONG AND WEST OF A LINE FROM BOWIE TO GRANBURY TO GATESVILLE... * AFFECTED AREA...Areas along and west of a line from Bowie to Granbury to Gatesville * TIMING...Noon through 8 PM Wednesday * WINDS...West 15 to 25 mph with gusts up to 35 mph * RELATIVE HUMIDITY...Between 15 and 18 percent * TEMPERATURES...Mid 60s to lower 70s * IMPACTS...Any wildfires that develop could be difficult to control and will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical to extreme fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside. Report wild fires to the nearest fire department or law enforcement office. && $$
404 WWUS84 KFWD 182003 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 203 PM CST Wed Jan 18 2023 TXZ091-100>102-115>117-129>132-141>144-156-157-190200- /O.CON.KFWD.FW.W.0002.000000T0000Z-230119T0200Z/ Montague-Young-Jack-Wise-Stephens-Palo Pinto-Parker-Eastland- Erath-Hood-Somervell-Comanche-Mills-Hamilton-Bosque-Lampasas- Coryell- 203 PM CST Wed Jan 18 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR VERY DRY, WARM, AND WINDY CONDITIONS FOR AREAS ALONG AND WEST OF A LINE FROM BOWIE TO GRANBURY TO GATESVILLE... * AFFECTED AREA...Areas along and west of a line from Bowie to Granbury to Gatesville * TIMING...Noon through 8 PM Wednesday * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Mid 60s to lower 70s * IMPACTS...Any wildfires that develop could be difficult to control and will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical to extreme fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry vegetation can contribute to extreme fire behavior. Avoid all outside burning and welding today. Do not toss lit cigarette butts outside. Report wild fires to the nearest fire department or law enforcement office. && $$
496 WWUS84 KFWD 190152 RFWFWD URGENT - FIRE WEATHER MESSAGE National Weather Service Fort Worth TX 752 PM CST Wed Jan 18 2023 TXZ091-100>102-115>117-129>132-141>144-156-157-190300- /O.EXP.KFWD.FW.W.0002.000000T0000Z-230119T0200Z/ Montague-Young-Jack-Wise-Stephens-Palo Pinto-Parker-Eastland- Erath-Hood-Somervell-Comanche-Mills-Hamilton-Bosque-Lampasas- Coryell- 752 PM CST Wed Jan 18 2023 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CST THIS EVENING... The critical fire weather conditions have subsided this evening, with sustained winds now below criteria. As the night goes on, humidity will be able to increase to 50 to 60%. However, as dried and cured fuels are still present, continue to avoid activities that could produce fire starts. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Jan 17, 7:11 PM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Jan 17, 7:11 PM CST, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 711 PM CST Tue Jan 17 2023 ...New Short Term... .SHORT TERM... /NEW/ /Through Thursday Morning/ Tonight, expect continued high cirrus to stream across the CWA, riding on the 250 mb Jet Streak. Within the low-levels, southerly flow will usher in a surge of increased moisture, bringing a deck of stratus into North and Central Texas overnight. The shortwave currently spinning near the Four Corners Region will continue its eastward trek closer to Texas and Oklahoma. This shortwave will usher a Pacific cold front through the region overnight into Wednesday morning. Ahead of this front, warm air advection-induced showers will be possible mainly east of the I-35 corridor. For a couple hours before the front quickly overtakes the region, some storms could become strong, mainly in the eastern portions of the region, where larger instability will be confined. Additional precipitation will be possible along the frontal boundary as it moves through the region. The front should quickly move east/southeast as the shortwave swings northeast toward the Great Lakes, and will shunt the rain chances and stratus out of the CWA during the mid-early morning hours. In the post-frontal airmass, expect west-southwesterly winds to increase in speeds to around 10-20 mph, with gusts up to 35 mph expected during the afternoon hours. Afternoon temperatures will still be around 10-20 degrees above normal for this time of year, but will be a tad cooler than the previous few days. Expect afternoon highs in the 60s and 70s, as compared to the 70s and 80s observed today. Working in tandem with low humidity, dried fuels, the gusty winds and warmer- than- normal temperatures, will allow for a critical fire weather concern for areas along and west of the I-35 corridor. Greatest concern lies with areas along and west of US-281, where winds are highest and RH will be at its lowest. Make sure to avoid outdoor activities that could produce fire starts as rapid growth and spread will be possible with any new fires. Have continued the Fire Weather Watch for areas along and west of US-281 over Wednesday afternoon, but will probably need to be upgraded to a Red Flag Warning by the next forecast update. The more showstopping effects of the Pacific front will be the decrease in temperatures on Thursday. As flow shifts northwesterly in the surface and low-levels, cold air advection will be in full swing overtop North and Central Texas. Expect morning lows in the mid 30s to mid 40s (compared to the 50s/60s on Wednesday). Prater && .LONG TERM... /Issued 233 PM CST Tue Jan 17 2023/ /Wednesday Night Onward/ As Wednesday's system departs, expect lingering breezy conditions to remain through the night, especially west of I-35. The fire weather threat will subside, though, as temperatures gradually decrease into the mid 30s to mid 40s. With much of the moisture shunted eastward, expect dry conditions on Thursday and Friday with continued northwesterly winds. High temperatures both days will range from the mid 50s to mid 60s with a few high clouds around. A more significant upper trough will be digging southeastward, centered around the Four Corners Friday afternoon. The lower levels will be responding to the approaching system as warm air advection strengthens atop the cool surface airmass. Scattered rain showers will be possible on Saturday, with a few isolated storms mainly around the Brazos Valley. Rainfall amounts will remain low and severe weather is not anticipated. A cold front will move from west to east Saturday afternoon, pushing the bulk of the rain chances east of the area by Saturday night. There will be some elevated moisture remaining, thus, low PoPs will continue to be advertised through Sunday afternoon. Next week's forecast remains somewhat uncertain as it'll depend on the evolution of a deep upper trough and it's potential to close off into a well defined low. Ensembles continue to cluster around a solution in which deep troughing develops across West Texas/New Mexico, then advances east or southeast. An eastward evolution would place North and Central Texas in an area favorable for a blossoming of precipitation on Tuesday. With a stable and cool airmass in place, severe weather is not expected. If the system moves southeastward, much of the precipitation will be displaced closer to the Gulf of Mexico, keeping much of our region dry. For now, widespread 20-30% PoPs will continue to be advertised as we are still 7 to 8 days away. Hernandez && .AVIATION... /Issued 602 PM CST Tue Jan 17 2023/ /00Z TAFs/ VFR and southerly winds will persist through the rest of Tuesday. Overnight, expect a layer of MVFR stratus to overspread all TAF sites (06Z ACT/07Z D10). Showers and possibly some storms are expected ahead of/along of a cold front early Wednesday morning. As the front moves through, the cigs and rain should quickly move east of the TAF sites by 12-14Z. Post-front, winds will shift southwesterly and increase in speed by the afternoon at all sites. Have continued 15G25KT starting at 18Z. These southwest-to-westerly winds may cause minor to moderate crosswind impacts for runways at DFW tomorrow afternoon through the end of the period. Prater && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 59 71 42 60 41 / 30 20 0 0 0 Waco 61 72 44 62 38 / 30 40 0 0 0 Paris 57 70 39 55 36 / 30 50 0 0 0 Denton 54 71 36 59 36 / 30 10 0 0 0 McKinney 57 71 38 58 36 / 30 20 0 0 0 Dallas 59 71 43 59 40 / 30 20 0 0 0 Terrell 59 72 41 59 37 / 30 40 0 0 0 Corsicana 62 73 43 62 39 / 30 50 0 0 0 Temple 59 73 42 65 37 / 20 30 0 0 0 Mineral Wells 52 70 37 60 36 / 30 20 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Wednesday evening for TXZ100-101-115-116-129-130-141>143-156. &&
Hazardous weather outlook, Jan 17, 6:23 PM CST, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 623 PM CST Tue Jan 17 2023 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181245- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 623 PM CST Tue Jan 17 2023 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Critical fire weather conditions will develop Wednesday afternoon, mainly along and west of I-35. Avoid activities that may lead to the development of wildfires. Prior to the critical fire threat, there will be a threat for storms along and east of I-35. A storm or two may be strong, but overall, that threat is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Texas, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.